Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2007, 2:35 PM MDT for Chase County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 2:35 PM MDT (20:35 UTC)
- Expired
- May 27, 2007, 3:30 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:10 PM MDT | HAIL 1 | 2 Sw Champion, NE | NICKEL TO QUARTER SIZED HAIL REPORTED WHICH LASTED APPROXIMATELY 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 272035 SVRLBF NEC029-272130- /O.NEW.KLBF.SV.W.0167.070527T2035Z-070527T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM MDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF IMPERIAL... * UNTIL 330 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CHAMPION...OR ABOUT 11 MILES SOUTHWEST OF IMPERIAL... AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 250 PM MDT... IMPERIAL BY 310 PM MDT... LAT...LON 4038 10195 4035 10166 4056 10137 4069 10165 $$ JMC
3 follow-up statements
000 WWUS53 KLBF 272059 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SUN MAY 27 2007 NEC029-272130- /O.CON.KLBF.SV.W.0167.000000T0000Z-070527T2130Z/ CHASE NE- 259 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CHASE COUNTY... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAMPION...OR ABOUT 8 MILES SOUTHWEST OF IMPERIAL... MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 310 PM MDT... IMPERIAL BY 330 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4038 10195 4035 10166 4056 10137 4069 10165 $$ JMC
000 WWUS53 KLBF 272112 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT SUN MAY 27 2007 NEC029-272130- /O.CON.KLBF.SV.W.0167.000000T0000Z-070527T2130Z/ CHASE NE- 312 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CHASE COUNTY... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAMPION...OR ABOUT 9 MILES SOUTHWEST OF IMPERIAL... MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPION BY 325 PM MDT... 6 MILES SOUTHWEST OF IMPERIAL BY 330 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4038 10195 4035 10166 4056 10137 4069 10165 $$ CDC
000 WWUS53 KLBF 272131 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 PM CDT SUN MAY 27 2007 NEC029-272140- /O.EXP.KLBF.SV.W.0167.000000T0000Z-070527T2130Z/ CHASE NE- 330 PM MDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY EXPIRES AT 330 PM MDT... THIS STORM HAS WEAKEN BUT ADDITIONAL SEVERE COULD DEVELOP THIS EVENING. LAT...LON 4038 10195 4035 10166 4056 10137 4069 10165 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM MDT, 50 minutes earlier.
Area forecast discussion, May 27, 1:45 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 PM CDT SUN MAY 27 2007 .DISCUSSION... WARM FRONT HAS SET UP AS EXPECTED ACROSS SWRN NEB. ALL INDICATIONS... CURRENT AND FUTURE SUGGEST THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS DEVELOPING THIS EVENING ACROSS SWRN NEB. ATM IS WEAKLY SHEARED WITH MODEST INSTABILITY. ACTIVITY PER NAM12 SHOULD MOVE EASTWARD THIS EVENING AND ENCOUNTER A STG LOW LEVEL BUT 06Z. LARGE HAIL APPEARS TO BE THE PRIMARY CONCERN. WARM FRONTAL STRUCTURE AND HIGH VALUES OF VGP PERHAPS SUGGEST AN ISOLATED TORNADO THREAT BUT WINDS ALOFT ARE RELATIVELY WEAK. LATEST SWOMCD 0903 INDICATES JUST LOCALIZED SVR WEATHER POTENTIAL. WE EXPECT THE STORMS TO DRIFT EAST NORTHEAST AND EXIT THE REGION BY 12 TO 15Z MONDAY AM. WIND ADVISORY CONDITIONS COULD DEVELOP MONDAY AFTN ACROSS NRN NEB AS DEEP 998MB LOW PRESSURE DEVELOPS OVER THE BLACK HILLS. WINDS HAVE BEEN ADJUSTED UP CLOSE TO GUIDANCE WHICH SUGGEST SUSTAINED 30MPH SPEEDS DEVELOPING. STRATUS IS EXPECTED TO MIX OUT LATE MORNING EARLY AFTERNOON SUPPORTING DEEP MIXING AND GUSTS TO 40 MPH OR GREATER. HIGHS IN THE 80S ARE EXPECTED NEARLY ALL AREAS. A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND TUESDAY MORNING. WINDS ALOFT WILL BE INCREASING LATE MONDAY WITH THE APPROACHING UPPER LEVEL TROF. PARAMETERS WILL BE INPLACE FOR MULTICELL SEVERE STORM DEVELOPMENT ACROSS NCNTL NEBRASKA. ACTIVITY SHOULD GET GOING LATE AFTN IN THE NW AND SPREAD EAST SOUTHEAST OVERNIGHT. RAIN SHOULD EXIT THE TUESDAY MORNING WEST...EAST IN THE AFTN. SIGNIFICANTLY COOLER WEATHER SETS IN TUES...WEDS AND THURSDAY WITH HIGHS MOSTLY 65 TO 75. THE ECMWF AND GFS ARE IN REASONABLE AGREEMENT WITH ANOTHER UPPER LEVEL LOW PULLING COOL AIR INTO THE REGION. TEMPS MODERATE BACK INTO THE 75 TO 85 RANGE WITH GENERALLY DRY WEATHER FRI...SAT AND SUNDAY. A BLEND OF THE NAM12 2M TEMPS AND GUIDANCE WAS USED THROUGH TUESDAY WITH THE HPC GRIDS FOR WEDNESDAY AND BEYOND. && .AVIATION... VARIABLE CONDITIONS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS. CIGS WILL GENERALLY LIFT TO VFR THIS AFTERNOON. TSRA WILL THEN BE THE NEXT CONCERN WITH LARGE HAIL POSSIBLE MAINLY KLBF TO KVTN AND POINTS WEST. AFTER STORMS DIMINISH TONIGHT...SUSTAINED SOUTHERLY WINDS OF 15-20KT AND A RETURN OF STRATUS WITH IFR CIGS POSSIBLE BY THE EARLY MORNING HOURS. STRATUS DIMINISHES BY LATE MORNING WITH VFR CIGS AFTER 16Z AND SOUTHERLY WINDS 20KT OR GREATER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 27, 2:26 PM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT SUN MAY 27 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT SUN MAY 27 2007 /226 PM MDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN NEBRASKA AND THE EASTERN PANHANDLE. CONVECTION WILL THEN SPREAD SLOWLY EAST THROUGH THE REMAINDER OF THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP ALONG AND WEST OF HIGHWAY 83 WILL BE CAPABLE OF PRODUCING SEVERE WINDS AND HAIL...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY DOWNPOURS IN SLOW MOVING STORMS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. ISOLATED TORNADOES MAY BE POSSIBLE...ESPECIALLY ACROSS CHASE...PERKINS...KEITH AND DEUEL COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG SYSTEM WILL MOVE OUT ON THE PLAINS MONDAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS THAT WILL EXTEND INTO TUESDAY BEFORE THE SYSTEM MOVES EAST. THE UPPER RIDGE WILL THEN BUILD ACROSS THE WEST WITH TEMPERATURES TRENDING BACK INTO THE 80S BY WEEKS END AND DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK/JMC
In the hours before
Local storm report, May 27, 2:27 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 WSW BRANDON 40.77N 102.04W
05/27/2007 E0.75 INCH PERKINS NE NWS EMPLOYEE
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:11 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| May 27, 2:45 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 27, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 27, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 31 min |
| May 27, 3:42 PM MDT | Tornado Warning | LBF | Deuel, Garden | 33 min |
| May 27, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| May 27, 4:15 PM MDT | Tornado Warning | LBF | Deuel, Garden | 45 min |
| May 27, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| May 27, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| May 27, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| May 27, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| May 27, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 34 min |
| May 27, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.